Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 297, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2000, 2:29 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 2:29 PM CDT (19:29 UTC)
- Expired
- Aug 10, 2000, 3:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101930 SVRBNA TNC149-187-102000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 229 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN RUTHERFORD COUNTY IN TENNESSEE SOUTHEASTERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF EAGLEVILLE...OR ABOUT 10 MILES EAST OF FRANKLIN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF EAGLEVILLE AT 240 PM CDT DAMAGING WINDS AND HAIL WITH TORRoENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:17 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 10:17 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1017 AM CDT THU AUG 10 2000 ANOTHER HOT AND HUMID SUMMER DAY TODAY. ONLY SLIGHTLY BETTER THAN YESTERDAYS SCORCHER. CURRENTLY...TEMPS ARE RUNNING A DEGREE OR TWO COOLER THAN YESTERDAY...DEW POINTS ARE AGAIN IN THE 70S MAKING IT UNCOMFORTABLE. FRONTAL POSITION DRAPED FROM NE ARK TO PAH TO SOUTHERN OHIO. WIND SHIFT/TROUGH SITTING FROM DYR...SOUTHWARD ALONG THE MISSISSIPPI RIVER. WARM FRONT STRETCHING THROUGH MS INTO SW MO. THE MAIN CONCERN TODAY WILL BE THUNDERSTORMS. VERY JUICY AIR WITH NEAR 2 INCH PRECIPITABLE WATER...AND STABILITY INDICES ALL POINTING TOWARD CONVECTION. 12Z AM BNA SOUNDING DISPLAYING -7 LI...OUT OF THIS WORLD 45 K-INDEX. SWEAT INDEX OF 391 AND TOTAL TOTALS OF 54. CONVECTIVE TEMPERATURE OF 93 DEGREES TODAY. FRONT WILL DROP SOUTHWARD THROUGH MIDDLE TENNESSEE DURING THE AFTERNOON HOURS. PASSAGE THRU BNA BETWEEN 1-3 PM TODAY. BEHIND WHICH...WINDS SHIFT TO NORTH AT THE SFC. WILL NOT BE TOO MUCH OF A MOISTURE DROP AT THE SFC...MOST OF THE DRYING WILL BE SEEN ALOFT. WITH INSTABILITY AND DEEP MOISTURE...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. MOST OF THESE SHOULD BE WITH THE FRONT AS IT SLIPS SOUTHWARD. SEVERE WEATHER THREATS LOOK SMALL DUE TO A WEAK WIND REGIME...HOWEVER...SOME STORMS WILL LIKELY HAVE STRONG TO SEVERE DOWNDRAFT WINDS ASSOCIATED WITH THEM. WILL LOWER MAX TEMPS A TAD...ESPECIALLY IN THE PLATEAU WHERE CLOUDS HAVE HUNG AROOUND THIS MORNING. DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 30 min |
| Aug 10, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 24 min |
| Aug 10, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Aug 10, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Aug 10, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 30 min |
| Aug 10, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.